MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT5
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, following intraocular lens (iol) implant procedure, the lens was found cracked the day after surgery.The lens was exchanged in a secondary procedure.There was no patient harm involved.Additional information was requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported damage was observed.Iol returned inside a surgical glove.Solution is dried on the iol.Both haptics are intact.The optic is torn/split-cut dividing the iol in two(2), fractured and scratched/marked-rejectable with loose fibers & particulate.We are unable to determine the root cause for the reported complaint - iol was found cracked.The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on the iol.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13503456
Report Number9612169-2022-00052
Device Sequence Number5327793
Product Code MJP
UDI-Device Identifier00380652410649
UDI-Public00380652410649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model NumberCNWTT5
Device Catalogue NumberCNWTT5.195
Device Lot Number25255730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/06/2022
04/25/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/31/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown